Alert archive / Texas / Small Craft Advisories in 2025
Small Craft Advisory 21, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Mar 4, 2025, 3:46 AM CST. It took effect at Mar 4, 2025, 8:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2025, 3:46 AM CST (09:46 UTC)
- In effect from
- Mar 4, 2025, 8:00 PM CST
- Expired
- Mar 5, 2025, 12:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
787 WHUS74 KHGX 040946 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 346 AM CST Tue Mar 4 2025 GMZ335-350-355-370-375-041800- /O.UPG.KHGX.SC.Y.0020.000000T0000Z-250305T0000Z/ /O.NEW.KHGX.GL.W.0005.250304T0946Z-250305T0000Z/ /O.NEW.KHGX.SC.Y.0021.250305T0000Z-250305T1800Z/ Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 346 AM CST Tue Mar 4 2025 ...GALE WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY... * WHAT...For the Gale Warning, southwest winds 25 to 30 kt with frequent gusts up to 40 kt and seas 7 to 10 ft. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Galveston Bay and the Upper Texas Gulf waters. * WHEN...For the Gale Warning, until 6 PM CST this evening. For the Small Craft Advisory, from 6 PM this evening to noon CST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Frequent gusts to Gale force are expected this morning and into the afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ330-041800- /O.CON.KHGX.SC.Y.0020.000000T0000Z-250305T0000Z/ Matagorda Bay- 346 AM CST Tue Mar 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and rough bay waters. * WHERE...Matagorda Bay. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
124 WHUS74 KHGX 041745 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1145 AM CST Tue Mar 4 2025 GMZ335-350-355-370-375-050400- /O.CON.KHGX.GL.W.0005.000000T0000Z-250305T0000Z/ /O.CON.KHGX.SC.Y.0021.250305T0000Z-250305T1800Z/ Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1145 AM CST Tue Mar 4 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY... * WHAT...For the Gale Warning, southwest winds 25 to 30 kt with frequent gusts up to 40 kt and seas 7 to 11 ft. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Galveston Bay and the Upper Texas Gulf waters. * WHEN...For the Gale Warning, until 6 PM CST this evening. For the Small Craft Advisory, from 6 PM this evening to noon CST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Frequent gusts to Gale force are expected this morning and into the afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ330-050000- /O.CON.KHGX.SC.Y.0020.000000T0000Z-250305T0000Z/ Matagorda Bay- 1145 AM CST Tue Mar 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and rough bay waters. * WHERE...Matagorda Bay. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
506 WHUS74 KHGX 042235 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 435 PM CST Tue Mar 4 2025 GMZ330-050200- /O.UPG.KHGX.SC.Y.0020.000000T0000Z-250305T0000Z/ /O.EXB.KHGX.GL.W.0005.000000T0000Z-250305T0200Z/ /O.EXB.KHGX.SC.Y.0021.250305T0200Z-250305T1800Z/ Matagorda Bay- 435 PM CST Tue Mar 4 2025 ...GALE WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON CST WEDNESDAY... * WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and rough bay waters. For the Small Craft Advisory, choppy bay waters expected. * WHERE...Matagorda Bay. * WHEN...For the Gale Warning, until 8 PM CST this evening. For the Small Craft Advisory, from 8 PM this evening to noon CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ335-350-355-370-375-050200- /O.EXT.KHGX.GL.W.0005.000000T0000Z-250305T0200Z/ /O.EXT.KHGX.SC.Y.0021.250305T0200Z-250305T1800Z/ Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 435 PM CST Tue Mar 4 2025 ...GALE WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO NOON CST WEDNESDAY... * WHAT...For the Gale Warning, southwest winds 25 to 35 kt with frequent gusts up to 50 kt and seas 7 to 11 ft. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Galveston Bay and the Upper Texas Gulf waters. * WHEN...For the Gale Warning, until 8 PM CST this evening. For the Small Craft Advisory, from 8 PM this evening to noon CST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
785 WHUS74 KHGX 050438 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1038 PM CST Tue Mar 4 2025 GMZ330-335-350-355-370-375-051245- /O.CON.KHGX.SC.Y.0021.000000T0000Z-250305T1800Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1038 PM CST Tue Mar 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Portions of Gulf of America. * WHEN...Until noon CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
439 WHUS74 KHGX 050933 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 333 AM CST Wed Mar 5 2025 GMZ330-335-350-355-370-375-051800- /O.CON.KHGX.SC.Y.0021.000000T0000Z-250305T1800Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 333 AM CST Wed Mar 5 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Matagorda Bay, Galveston Bay, and the Upper Texas Gulf waters. * WHEN...Until noon CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Elevated winds and seas may linger into the late afternoon hours especially in the Gulf waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 11:28 PM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Mar 3, 11:28 PM CST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1128 PM CST Mon Mar 3 2025
...New AVIATION...
.SHORT TERM...
(Tonight through Tuesday Night)
Issued at 201 PM CST Mon Mar 3 2025
An active weather pattern is expected late tonight into Tuesday as
a mid to upper level trough moves across the Southern Plains
tonight into early Tuesday morning and an associated cold front
moves across Southeast TX Tuesday morning. Breezy conditions will
continue overnight in response to the pressure gradient
tightening ahead of the front along with a 45-55kt low level jet
developing overhead. With respect to our rain chances, isolated
to scattered showers and thunderstorms are anticipated tonight
into Tuesday morning, in particular over areas north of I-10 where
several vort maxes are to pass through. Forecast soundings still
show capping during through the early morning hours, thus, I went
with a more gradual increase in showers and storms for this time
period.
Nearing daybreak, the added lift from the approaching cold front
will lead to scattered to widespread showers and thunderstorms
over much of Southeast TX. We can also expect another strong
line of storms along the boundary of the front. Given our shear
profile, conditions may be conducive for strong to severe storms,
capable of producing strong damaging winds, isolated tornadoes,
and hail. The best setup for strong to severe storms may be
around sunrise to noon, which is close to the time the front is
expected to be moving through the local area. Brazos Valley will
likely have the front push through around sunrise and is expected
to push off the coast sometime near noontime. If the front is
quicker than expected, then the potential for severe weather will
be less. However, if the front is slower, it will give us more
a chance for more instability and a better setup for severe
storms.
This afternoon's SPC Severe Weather Outlook continued a Slight
Risk (level 2 of 5) southeast of a line from Houston County
through the eastern edge of Chambers County and a Marginal Risk
(level 1 of 5) southeast of a line from Brazos County through
Galveston County. Parts of the Houston Metro area is now within
the western edge of the Marginal Risk. Stay tuned, be prepared,
and have multiples ways of receiving weather alerts and warnings.
Regardless of the severe weather potential, winds will be strong
throughout the day with speeds possibly ranging between 15-25 mph
and gusts between 30-40 mph. A Wind Advisory has been issued for
Southeast TX and will be in effect from 4am-6pm Tuesday. In
addition, although it will also be a good setup for locally heavy
rainfall in some spots, showers may be quick enough to not result
in flooding issues. Still, it is something to watch out for and
cannot rule out minor ponding of water on roadways and low lying
areas.
Dry and cooler air will move in quickly behind the front Tuesday
afternoon, ending rain chances over our local area. The rapid
decrease in moisture behind the front could also lead to elevated
fire weather for the western portions of Southeast TX. More
details regarding the fire weather potential is included below.
Low temperatures on Tuesday night into Wednesday morning will be
in the upper 40s to low 50s for much of the region.
24
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 201 PM CST Mon Mar 3 2025
Tranquil conditions will prevail Wednesday through Friday as high
pressure dominates the local weather pattern. The highs on
Wednesday and Thursday will be mostly in the 60s. Southerly flow
returns on Friday, bringing warmer moist air into the region.
Moisture convergence is expected ahead of the next cold front and
will rise the high temperatures into the upper 70s to low 80s
Friday afternoon. Rain chances return Saturday with the passage of
the cold front, followed by cooler air and benign conditions on
Sunday as high pressure builds.
24
&&
.AVIATION...
(06Z TAF Issuance)
Issued at 1128 PM CST Mon Mar 3 2025
MVFR beginning to prevail tonight while thunderstorms are
ongoing over western Oklahoma and beginning to stretch across the
Red River into Texas. Have tweaked the timing slightly faster for
arriving of showers and embedded thunderstorms to match recent
trends. Precise timing may still need further refining through the
night and line of storms approaches the area. Until then, brief
showers are also scattered about the area. Gusty south winds carry
on until line/front arrives, after which winds will shift to more
westerly. While VCTS/TSRA imply LLWS, also have wind shear
mentions strewn about before/after thunderstorms given very strong
winds aloft at play with this frontal passage.
&&
.MARINE...
Issued at 201 PM CST Mon Mar 3 2025
Moderate to strong southeasterly winds and elevated winds are
expected through Tuesday morning. Winds may gust up to gale force
at times. The elevated winds could bring the risk of minor
coastal flooding during high tide on Tuesday. A cold front will
push offshore on Tuesday afternoon with showers and storms along
the boundary and a period of moderate westerly to northwesterly
winds prevailing into Wednesday. Winds and seas will gradually
subside Wednesday night. Light to moderate onshore flow is
expected to return Thursday and will continue through Friday
night. Another cold front will move offshore sometime Saturday
morning and usher in moderate to strong offshore winds and
elevated seas in its wake. Conditions gradually improve Sunday.
24
&&
.FIRE WEATHER...
Issued at 242 AM CST Mon Mar 3 2025
A cold front will move through the region Tuesday morning into the
early afternoon with strong westerly winds (sustained 15-25 mph
and gusts to 35 mph) and low relative humidity values (20-25% for
most of area, and below 20% for areas west of the Brazos River)
developing behind the front. Moist fuels remain a limiting factor
for fire danger, and additional showers and storms out ahead of
and along the cold front may moisten fuels further, but the high
winds and low RH values will help worsen any wildfires that start.
Because of these conditions, a Fire Weather Watch has been issued
for late Tuesday morning through the late afternoon for areas
west of the Brazos River. The Texas A&M Forest Service also
categorizes this area with a High to Very High Fire Danger Rating.
Winds diminish after sunset Tuesday with relative humidity values
rebounding up to 40 to 50 percent overnight Tuesday. Afternoon
minimum relative humidity values will be on the low side again on
Wednesday (between 25-35% across the region), but winds will be
lighter.
Fowler
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 65 75 47 65 / 60 80 0 0
Houston (IAH) 67 77 51 66 / 70 80 0 0
Galveston (GLS) 64 76 53 67 / 30 70 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 4 AM to 6 PM CST Tuesday for TXZ163-164-
176>179-195>200-210>214-226-227-235>238-300-313-335>338-
436>439.
Fire Weather Watch from 11 AM CST Tuesday through Tuesday
evening for TXZ195-197-210-211-226-235-236.
Coastal Flood Advisory from 6 AM to 9 PM CST Tuesday for
TXZ436>439.
GM...Small Craft Advisory until 6 PM CST Tuesday for GMZ330-335-350-
355-370-375.
&&
SHORT TERM...Cotto
LONG TERM....Cotto
AVIATION...Luchs
MARINE...CottoThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:46 AM CST | Gale Warning | HGX | 16 hr | |
| Mar 4, 4:35 AM CST | Red Flag Warning | HGX | Austin, Brazoria, Brazos, Burleson, Colorado, Fort Bend and 11 more | 14 hr |
| Mar 4, 7:12 AM CST | Special Weather Statement | HGX | Brazos, Burleson, Washington | 33 min |
| Mar 4, 7:44 AM CST | Special Weather Statement | HGX | Austin, Brazos, Burleson, Grimes, Houston, Madison and 3 more | 46 min |
| Mar 4, 7:58 AM CST | Special Weather Statement | HGX | Montgomery, Polk, San Jacinto, Waller | 77 min |
| Mar 4, 8:26 AM CST | Severe Thunderstorm Warning | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 49 min |
| Mar 4, 8:51 AM CST | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery, Polk, San Jacinto, Trinity | 54 min |
| Mar 4, 9:39 AM CST | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery, Polk, San Jacinto | 30 min |
| Mar 4, 9:43 AM CST | Special Marine Warning | HGX | 92 min | |
| Mar 4, 10:00 AM CST | Special Weather Statement | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 75 min |
| Mar 4, 4:51 PM CST | Special Weather Statement | HGX | Austin, Brazos, Burleson, Grimes, Houston, Madison and 7 more | 84 min |
Nearby
Small Craft Advisories in Texas, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.